MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE 1.7MM,CROSS-PIN,DENTAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BLADE 1.7MM,CROSS-PIN,DENTAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 62-17333
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that as the surgeon was implanting a screw into the finger of a male patient, the screw got stuck in the screwdriver.The surgeon tried to toggle the screwdriver to release the screw but this action pulled the screw out from the bone.The patient had osteoporosis.The case was completed successfully as there were other holes in the plate which could be used.There were no delays to surgery.The customer reported that this screwdriver has likely been on the set for nearly 10 years and is likely to be worn.The screwdriver has been quarantined from use.
 
Additional Manufacturer Narrative
Corrections to concomitant medical products and device evaluated by mfr.The reported event that screwdriver blade 1.7mm,cross-pin,dental was alleged of 'component/device stuck' could not be confirmed, since the device was not returned (got lost during transit to freiburg) for evaluation and no other evidences were provided.Note: the customer reported that this screwdriver has likely been on the set for nearly 10 years and is likely to be worn.The screwdriver has been quarantined from use.So based on that given information, the root cause was attributed to be other related.The failure was caused by normal wear and tear over the years.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.H3 other text : device was lost in transit.
 
Event or Problem Description

Brand Name
SCREWDRIVER BLADE 1.7MM,CROSS-PIN,DENTAL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8276292
Report Number0008031020-2019-00047
Device Sequence Number11240639
Product Code LXH
UDI-Device Identifier04546540540935
UDI-Public04546540540935
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number62-17333
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;